Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Eye Issues on Herceptin or Kadcyla?

Hello All,

I was originally on Herceptin/Perjeta for HER2 positive cancer, but switched to Kadcyla after lumpectomy revealed some residual disease left.

I now have Retinal pigment epithelial detachment (PED) which is a common manifestation in macular degeneration. While I am 61, I've never had any issues with my eyes and no one on either side of my family has ever had any form of macular degeneration.

I will see a retina specialist later this week, but just very worried about potentially losing my vision and whether it's related to the toxic nature of my treatment.

Wondering if anyone has experienced anything similar?

My onco has paused the Kadcyla until she gets info from retina specialist.

Thank you for this incredible community.

Comments

  • moderators
    moderators Posts: 7,665

    Hi @juliegillesp We're so sorry you're experiencing all of this. Here is some information on Kadcyla: https://www.breastcancer.org/treatment/targeted-therapy/kadcyla#section-kadcyla-side-effects

    We don't know of this as a side effect, however, we so hope that your specialist (retina and med oncologist) can figure out if they are related.

    Here is a list of treatments that are known to have potential effects on vision: https://www.breastcancer.org/treatment-side-effects/vision-eye-problems . We have also seen that studies with Herceptin could cause some vision or eye issues. However, macular degeneration is very different.

    Please keep us posted! We're anxious to hear what they say, and find a solution for you.

  • juliegillesp
    juliegillesp Member Posts: 3

    Thank you!

  • amycinny
    amycinny Member Posts: 12

    hi Julie,

    While on Herceptin, I developed a case of uveitis. That’s not what you’re experiencing, I know, but like you, I’d never had any sort of problem like that. Neither my ophthalmologist nor my oncologist knew anything about a link between the two. The clinical pharmacologist at the cancer center did a search and I think he found one other report of uveitis. So your case may be rare indeed, but it doesn’t mean it’s not connected.

    Good luck.

  • juliegillesp
    juliegillesp Member Posts: 3

    Thank you amycinny….I appreciate your sharing your experience.

    Did your eye issue resolve? Did you stop Herceptin?

    Warm regards.